MAUDE Adverse Event Report: COOK VANDERGRIFT INC. LEAD EXTRACTION BYRD POLYPROPYLENE DILATOR SHEATH SET; GCC, DILATOR, CATHETER

COOK VANDERGRIFT INC. LEAD EXTRACTION BYRD POLYPROPYLENE DILATOR SHEATH SET; GCC, DILATOR, CATHETER
Model Number G19859
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was received from merit medical on behalf of the user facility: a male patient in his 50s with a persistent left superior vena cava (plsvc) had an atrial lead and a ventricular lead implanted via the right subclavian vein.The ventricular lead was a dual-coil defibrillation lead positioned in the middle cardiac vein.Both leads were screw-in leads.The procedure was performed to replace only the atrial lead.The atrial lead was grasped near its tip using a needle's eye snare (nes002), followed by extraction with an evolution shortie (evnsh11).A 14 fr laser sheath and subsequently a byrd dilator sheath (pplbes 10 fr sheath) were then utilized, and the atrial lead was successfully removed.After the extraction, while attempting to implant a new atrial lead, pericardial effusion was observed.Pericardial drainage was performed, and the patient's condition stabilized.Therefore, surgical intervention via thoracotomy was not required.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, not applicable, or not available.D3: usa e1: jpn g1: usa the event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION BYRD POLYPROPYLENE DILATOR SHEATH SET
Common Device Name
GCC, DILATOR, CATHETER
Manufacturer (Section D)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 -606
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690 -606
Manufacturer Contact
kimberly platt
1186 montgomery lane
vandergrift, PA 15690--606
+1(724)845-8621
MDR Report Key50094063
Report Number2522007-2026-00013
Device Sequence Number18761657
Product Code GCC
UDI-Device Identifier00827002198593
UDI-Public00827002198593
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K893480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Type of Report Initial,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG19859
Device Catalogue NumberLR-PPLBES-10.0
Device Lot NumberN216846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2026
Supplement Date Received by Manufacturer09/17/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14Fr Laser; Evolution Shortie 11 - Cook Medical; Needle¿s Eye Snare - Cook Medical
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexMale